Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 47, NWS Amarillo, TX

June 24, 20117 counties in Texas

NWS Amarillo, TX issued this red flag warning at Jun 24, 2011, 4:41 AM CDT for 7 counties in Texas. It took effect at Jun 24, 2011, 12:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2011, 4:41 AM CDT (09:41 UTC)
In effect from
Jun 24, 2011, 12:00 PM CDT
Expired
Jun 24, 2011, 10:00 PM CDT
In force
10 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Collingsworth County, TX, Donley County, TX, Gray County, TX, Hemphill County, TX, Roberts County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 96 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5016 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

918 
WWUS84 KAMA 240941
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
441 AM CDT FRI JUN 24 2011

TXZ009-010-014-015-018>020-242100-
/O.UPG.KAMA.FW.A.0044.110624T1700Z-110625T0300Z/
/O.NEW.KAMA.FW.W.0047.110624T1700Z-110625T0300Z/
ROBERTS-HEMPHILL-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH-
441 AM CDT FRI JUN 24 2011

...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 10 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PARTS OF THE EASTERN
AND SOUTHEASTERN TEXAS PANHANDLES DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON UNTIL 10 PM CDT THIS EVENING
FOR PARTS OF THE EASTERN AND SOUTHEASTERN TEXAS PANHANDLES DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA: IN TEXAS...ROBERTS...HEMPHILL...GRAY...
  WHEELER...ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: SOUTH TO SOUTHWEST WINDS WILL INCREASE BETWEEN 20 AND 30 MPH
  WITH HIGHER GUSTS.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL BETWEEN 5 AND
  15 PERCENT.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP BY
  MIDDAY AND CONTINUE THROUGH THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

JACKSON

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
1 follow-up statement
089 
WWUS84 KAMA 242034
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
334 PM CDT FRI JUN 24 2011

TXZ009-010-014-015-018>020-250300-
/O.CON.KAMA.FW.W.0047.000000T0000Z-110625T0300Z/
ROBERTS-HEMPHILL-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH-
334 PM CDT FRI JUN 24 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
SOUTHEAST TEXAS PANHANDLE...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
SOUTHEAST TEXAS PANHANDLE...


* AFFECTED AREA: IN TEXAS...ROBERTS...HEMPHILL...GRAY...
  WHEELER...ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: SOUTH TO SOUTHWEST WINDS WILL CONTINUE IN THE 20 TO 30 MPH
  RANGE WITH HIGHER GUSTS.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL BE BETWEEN 5 AND 15
  PERCENT.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE
  THROUGH THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS
OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE
RED FLAG CONDITIONS. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND
SPARKS.


&&

$$

LG
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 23, 11:27 PM CDT, 5 hours 14 minutes earlier.

Area forecast discussion, Jun 23, 11:27 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1127 PM CDT THU JUN 23 2011

.AVIATION...
AN OLD FRONTAL BOUNDARY WILL REMAIN IN THE VICINITY OF KGUY AND KDHT
THROUGH MUCH OF THE FORECAST PERIOD...CAUSING WINDS TO BE LIGHT TO
MODERATE IN SPEED AND VARIABLE IN DIRECTION THROUGH FRIDAY. ANY
STORMS THAT FORM NEAR THE BOUNDARY TONIGHT ARE EXPECTED TO REMAIN
EAST OF KGUY. WINDS WILL BE STRONGER AND GUSTY AT KAMA AWAY FROM THE
LOW PRESSURE AND FRONTAL BOUNDARY.  VFR CONDITIONS SHOULD PREVAIL.

RTW

&&

.PREV DISCUSSION... /ISSUED 944 PM CDT THU JUN 23 2011/

UPDATE...
UPDATED FORECAST AND GRIDS THIS EVENING TO REMOVE POPS...HOWEVER DID
INTRODUCE ONLY SOME LOW END SLIGHT CHANCE POPS IN THE EASTERN OK AND
FAR NORTHEASTERN TX PANHANDLES FOR 06Z TO 12Z FRIDAY. THE OLD FRONTAL
BOUNDARY STRETCHES WEST TO EAST ACROSS THE NORTHERN SECTIONS OF THE
FORECAST AREA AND THE 00Z NAM SHOWING SOME SHORTWAVE ENERGY OVER THE
FAR NORTHEASTERN PANHANDLES WHICH COULD TRIGGER A SHOWER OR
THUNDERSTORM OR TWO. CONFIDENCE NOT VERY HIGH...BUT CANNOT COMPLETELY
RULE OUT AN ISOLATED STORM OR TWO DEVELOPING AFTER 06Z FRIDAY IN THE
NORTHEAST. OTHERWISE...UPDATED THE PUBLIC WIND GRIDS AND ALL OF THE
FIRE WEATHER AND SMOKE MANAGEMENT GRIDS WITH THE LATEST 00Z NAM DATA.
ALSO...REMOVED THE RED FLAG WARNING WHICH EXPIRED AT 02Z FRIDAY FROM
THE FIRE WEATHER PRODUCTS.

ALL PUBLIC AND FIRE WEATHER PRODUCTS HAVE BEEN UPDATED AND SENT.

SCHNEIDER

PREV DISCUSSION... /ISSUED 641 PM CDT THU JUN 23 2011/

AVIATION...
A WARM FRONT WILL REMAIN NEAR STATIONARY ACROSS THE OKLAHOMA AND
NORTHERN TEXAS PANHANDLE THROUGH MUCH OF THE FORECAST. WINDS ARE
GOING TO BE RATHER VARIABLE BOTH IN SPEED AND DIRECTION AT KDHT AND
ESPECIALLY KGUY OVERNIGHT. A DISTURBANCE WILL MOVE ALONG THE BOUNDARY
TONIGHT...BUT STORMS ARE EXPECTED TO REMAIN EAST OF KGUY. A
PRELIMINARY LOOK AT THE LATEST SOUNDING AT KAMA MODERATE LOW LEVEL
WINDS. NO WIND SHEAR REMARKS WERE INCLUDED IN THE FORECAST.

RTW

PREV DISCUSSION... /ISSUED 445 PM CDT THU JUN 23 2011/

DISCUSSION...
FORECAST CONCERNS INCLUDE THUNDERSTORM CHANCES THROUGH THIS
EVENING...THEN HOT TEMPERATURES THROUGH AT LEAST MID NEXT WEEK AND
ATTENDANT FIRE WEATHER CONCERNS.

MIDLEVEL SHORTWAVE WAS DROPPING SOUTHEAST OUT OF CO LATE THIS
AFTERNOON AND WILL SLIDE ACROSS THE PANHANDLES THROUGH THIS EVENING.
SURFACE LOW PRESSURE HAS BEEN DEEPENING THROUGH THE DAY OVER EASTERN
NM INTO THE CENTRAL PANHANDLES...WITH SURFACE LOW OVER THE NORTH
CENTRAL TX/CENTRAL OK PANHANDLE AND TROUGH AXIS EXTENDING SOUTHWEST
INTO EASTERN NM LATE THIS AFTERNOON...AND WARM FRONT DRAPED ACROSS
NORTHEAST BEAVER COUNTY EAST/SOUTHEAST ACROSS OK. MOISTURE HAS BEEN
MIXING OUT FROM WEST TO EAST...WITH DEWPOINTS RANGING FROM THE UPPER
20S AND 30S OVER THE WESTERN TX PANHANDLE TO THE LOWER 50S IN THE
EASTERN OK PANHANDLE. LAPS/RUC ANALYSIS SHOWED MLCAPES IN THE
500-1500 J/KG RANGE...WITH THE HIGHEST INSTABILITY ACROSS THE
NORTHEAST CWA WHERE DEEPER LOW-LEVEL MOISTURE EXISTS. THUNDERSTORMS
STILL POSSIBLE ACROSS THE CENTRAL AND EASTERN PANHANDLES THROUGH THIS
EVENING AS SHORTWAVE DROPS SOUTHEAST ACROSS THE AREA...INTERACTING
WITH BETTER MOISTURE AND INSTABILITY. STRONG DOWNBURST WINDS WILL BE
THE MAIN THREATS WITH ANY STORMS DUE TO THEIR HIGH-BASED NATURE AND
VERY DRY SUB-CLOUD LAYER WITH INVERTED-V SOUNDINGS FROM AROUND
550-600 MB. COULD ALSO SEE SOME SMALL HAIL GIVEN 35-45 KTS OF DEEP LAYER
SHEAR AVAILABLE AND MLCAPES UP TO 1500 J/KG...ALTHOUGH HIGH FREEZING
LEVELS AROUND 13-14 KFT AGL AND WEAK TO MODERATE INSTABILITY SHOULD
PREVENT HAIL FROM GETTING TOO BIG. CONVECTION WILL SHIFT EAST/NORTHEAST
OF THE CWA AFTER MIDNIGHT AS THE LLJ PENETRATES WELL TO OUR
NORTHEAST. WILL BE ANOTHER MILD NIGHT ACROSS THE AREA THANKS IN PART
TO SOUTHWESTERLY LLJ OVERHEAD...AND HAVE KEPT LOWS ABOVE GUIDANCE
VALUES.

THE UPPER RIDGE BUILDS EASTWARD OVER THE REGION ON FRIDAY. NAM
CONTINUES TO TRY TO GENERATE SOME CONVECTION OVER NORTHERN AREAS AS
MIDLEVEL SHORTWAVE ENERGY SKIRTS THE AREA. HOWEVER WITH THE RIDGE
BUILDING IN AND VERY DRY LOW TO MIDLEVELS...BELIEVE IT WILL BE
DIFFICULT TO GET ANY SHOWERS OR STORMS TO DEVELOP...AND SOME HIGH-
BASED CU ARE THE MOST LIKELY SCENARIO. THUS HAVE KEPT THE FORECAST
DRY. SURFACE LOW WILL REMAIN IN PLACE OVER NORTHWEST PANHANDLES INTO
SOUTHEAST CO/SOUTHWEST KS...KEEPING STRONGEST GRADIENT AND STRONGEST
WINDS OVER THE SOUTHEAST TX PANHANDLE. A 25-30 KT LLJ LINGERS OVER
THIS AREA THROUGH THE DAY...WHICH WILL ALSO KEEP WINDS IN THE 20-30
MPH RANGE. H85 TEMPS WARM 3-4C FRIDAY FROM TODAY...BUMPING UP HIGHS
SEVERAL MORE DEGREES FROM TODAY. WILL FLIRT WITH RECORDS OF 107F AT
KDHT AND KBGD...AND EVEN THE ALL-TIME RECORD HIGH OF 108F AT KAMA.

FOR THE WEEKEND THROUGH MID TO LATE NEXT WEEK...THINGS CHANGE VERY
LITTLE BIG PICTURE WISE. HOT...DRY...AND BREEZY CONDITIONS WILL BE
THE RULE AS MID/UPPER LEVEL RIDGE DOMINATES THE REGION. EXPECT HIGHS
TO REMAIN IN THE TRIPLE DIGITS FOR MOST LOCATIONS THROUGH THIS TIME.
IN ADDITION...OVERNIGHT LOWS WILL REMAIN VERY MILD FOLLOWING THE WARM
DAYS...AIDED BY A SOUTHWESTERLY LLJ DRAPED OVER THE SOUTHEAST HALF OF
THE CWA MOST NIGHTS. LOWS TO REMAIN IN THE LOWER 70S OVER
CENTRAL/EASTERN PORTIONS OF THE AREA...AND MAY HOVER NEAR 75F ACROSS
THE SOUTHEAST TX PANHANDLE. AN UPPER TROUGH WILL SLIDE EAST ACROSS
THE NORTHERN PLAINS SUNDAY NIGHT/MONDAY...PUSHING A COLD FRONT SOUTH.
THIS FRONT MAY SNEAK INTO NORTHERN PORTIONS OF THE CWA MONDAY...BUT
WILL LIKELY HAVE LITTLE NOTICEABLE EFFECT ON TEMPS. MODELS ARE
GENERATING SOME PRECIPITATION ALONG THE FRONT...BUT HAVE KEPT THE
FORECAST DRY FOR NOW THINKING THE FRONT MAY HAVE A TOUGH TIME
PENETRATING THIS FAR SOUTH GIVEN THE STOUT UPPER RIDGE...BUT WILL
NEED TO CONTINUE TO MONITOR THIS POSSIBILITY.

KB

FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS SOUTHERN AND
EASTERN PORTIONS OF THE TEXAS PANHANDLE THROUGH SUNSET...AS SOUTH TO
SOUTHWEST WINDS REMAIN IN THE 20 TO 25 MPH RANGE WITH GUSTS TO AROUND
35 MPH WHILE RELATIVE HUMIDITIES HOVER AROUND 10 PERCENT. A FEW HIGH
BASED THUNDERSTORMS ARE POSSIBLE OVER THE CENTRAL AND EASTERN
PANHANDLES THROUGH THIS EVENING...WHICH MAY PRODUCE STRONG GUSTY
WINDS AND SOME CLOUD TO GROUND LIGHTNING. CRITICAL FIRE WEATHER
CONDITIONS WILL BE POSSIBLE ONCE AGAIN FRIDAY ACROSS THE EAST CENTRAL
AND SOUTHEAST TEXAS PANHANDLES AS SOUTH TO SOUTHWEST WINDS INCREASE
TO 20 TO 30 MPH WITH HIGHER GUSTS AND RELATIVE HUMIDITIES FALL TO
AROUND 10 PERCENT. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE
ACROSS THE REMAINDER OF THE TEXAS PANHANDLE ON FRIDAY.

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS MOST OF THE
AREA THIS WEEKEND THROUGH MID TO LATE NEXT WEEK AS HOT...DRY...AND
BREEZY CONDITIONS PERSIST. COULD SEE SOME CRITICAL AREAS AT
TIMES...BUT HARD TO PINPOINT WHERE CRITICAL WINDS MAY SET UP ATTM.

KB

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR THE FOLLOWING ZONES: ARMSTRONG...COLLINGSWORTH...
     DONLEY...GRAY...HEMPHILL...ROBERTS...WHEELER.

OK...NONE.

&&

21/11
Hazardous weather outlook, Jun 23, 9:36 PM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
936 PM CDT THU JUN 23 2011

OKZ001>003-TXZ001>020-241445-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
936 PM CDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT
ACROSS THE EASTERN AND FAR NORTHEAST TEXAS PANHANDLES. IF STORMS
DEVELOP...THEY ARE NOT EXPECTED TO BECOME SEVERE.

CAUTION IS ADVISED ON AREA LAKES THE REST OF TONIGHT DUE TO THE BREEZY
SOUTH TO SOUTHWESTERLY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE SOUTHEASTERN
TEXAS PANHANDLE ON FRIDAY AS SOUTH TO SOUTHWEST WINDS INCREASE
BETWEEN 20 AND 30 MPH AND MINIMUM RELATIVE HUMIDITY VALUES FALL
BETWEEN 10 AND 15 PERCENT. A FIRE WEATHER WATCH IS IN EFFECT ON
FRIDAY FOR THESE AREAS. ELEVATED FIRE WEATHER CONDITIONS WILL BE
POSSIBLE FOR THE REMAINDER OF THE TEXAS PANHANDLE.

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS MUCH OF THE
OKLAHOMA AND TEXAS PANHANDLES SATURDAY THROUGH WEDNESDAY DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES.

.SPOTTER INFORMATION STATEMENT...

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS FRIDAY THROUGH
WEDNESDAY.

RTW

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.